| Model Number |
400SMTHXSFT0208 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the maxillary artery using penumbra smart coils (smart coils), a non-penumbra microcatheter, and a non-penumbra guide catheter.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician implanted two smart coils in the target vessel.While attempting to advance the next smart coil to the microcatheter, the coil would not advance past its initial position within its introducer sheath; therefore, it was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no adverse effect to the patient.